Calculators · Critical Care · Score
qSOFA (quick SOFA)
Also called quick SOFA, qSOFA score
Three bedside signs that flag adults with suspected infection outside the ICU at risk of a poor outcome.
qSOFA
0 / 3
- Result
- Negative (< 2)
qSOFA < 2 does not exclude sepsis; keep reassessing if infection is suspected.
Formula and scoring
1 point each: RR ≥ 22/min, altered mentation, SBP ≤ 100 mmHg. Positive at ≥ 2.
Exam and ward pearls
- Outside the ICU qSOFA AUROC was 0.81 vs 0.79 for SOFA and 0.76 for SIRS (Seymour 2016).
When not to rely on it
- qSOFA is a prompt to consider sepsis outside the ICU, not part of the Sepsis-3 definition; a negative result should not delay treatment.
Source
- Singer M, Deutschman CS, Seymour CW, et al. The Third International Consensus Definitions for Sepsis and Septic Shock (Sepsis-3). JAMA. 2016;315(8):801-10. doi:10.1001/jama.2016.0287 · PMID 26903338
- Seymour CW, Liu VX, Iwashyna TJ, et al. Assessment of clinical criteria for sepsis: for the Third International Consensus Definitions for Sepsis and Septic Shock (Sepsis-3). JAMA. 2016;315(8):762-74. doi:10.1001/jama.2016.0288 · PMID 26903335
Formula and cut-offs checked against these sources on 8 Nov 2026. Educational tool for clinicians; it does not replace clinical judgement.
More Critical Care calculators
- 4Ts score for heparin-induced thrombocytopenia
- Anion gap, albumin-corrected anion gap and delta ratio
- BISAP score
- Braden Scale (pressure injury risk)
- Burn fluid resuscitation (Parkland / modified Brooke)
- Calculated serum osmolality and osmolar gap
- CIWA-Ar alcohol withdrawal scale
- Clinical Frailty Scale (CFS v2.0)